Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 45, NWS Cheyenne, WY

November 16, 2025Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 16, 2025, 1:18 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 16, 2025, 9:08 PM MST. It was in force for 26 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2025, 1:18 PM MST (20:18 UTC)
In effect from
Nov 16, 2025, 9:08 PM MST
Expired
Nov 17, 2025, 11:00 PM MST
In force
26 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 9:08 PM MSTNON-TSTM WND GST 625 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Nov 17, 1:42 AM MSTNON-TSTM WND GST 582 E Arlington, WYWYDOT Sensor at Arlington East.
Nov 17, 1:52 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYWYDOT Sensor at Foote Creek. Sustained winds of 42 MPH.
Nov 17, 3:52 AM MSTNON-TSTM WND GST 633 Nw Arlington, WYWYDOT Sensor at Foote Creek.
Nov 17, 4:22 AM MSTNON-TSTM WND GST 652 E Arlington, WYWYDOT sensor at Arlington East.
Nov 17, 6:02 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYWYDOT Sensor at Halleck Ridge. Sustained winds of 41 MPH.
Nov 17, 7:16 AM MSTNON-TSTM WND GST 597 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 17, 12:42 PM MSTNON-TSTM WND GST 607 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 17, 7:30 PM MSTSNOW 820 Wnw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8730 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS.
Nov 17, 7:30 PM MSTSNOW 10.315 Ssw Encampment, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9020 FEET. SNOW WATER EQUIVALENT IS 1 INCH AND THE SNOW TO LIQUID RATIO USED WAS 10.5 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS.
Nov 17, 7:30 PM MSTSNOW 10.812 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8928 FEET. SNOW WATER EQUIVALENT IS 1.0 INCH AND THE SNOW TO LIQUID RATIO USED WAS 11 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS.
Nov 17, 7:55 PM MSTSNOW 8.514 W Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10153 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS75 KCYS 162018
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
118 PM MST Sun Nov 16 2025

WYZ110-171215-
/O.NEW.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
118 PM MST Sun Nov 16 2025

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-171215-
/O.NEW.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Horse Creek,
Whitaker, Federal, and Vedauwoo
118 PM MST Sun Nov 16 2025

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MM
3 follow-up statements
637 
WWUS75 KCYS 170408
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
908 PM MST Sun Nov 16 2025

WYZ110-180000-
/O.EXT.KCYS.HW.W.0045.251117T0408Z-251118T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
908 PM MST Sun Nov 16 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-180000-
/O.CON.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Whitaker, Federal, Buford, Vedauwoo,
Horse Creek, and Pumpkin Vine
908 PM MST Sun Nov 16 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST 
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
780 
WWUS75 KCYS 172014
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
114 PM MST Mon Nov 17 2025

WYZ110-180600-
/O.CON.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
114 PM MST Mon Nov 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-180600-
/O.CON.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Whitaker, Horse Creek, Pumpkin Vine,
Federal, Buford, and Vedauwoo
114 PM MST Mon Nov 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
889 
WWUS75 KCYS 180546
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1046 PM MST Mon Nov 17 2025

WYZ110-116-117-180700-
/O.EXP.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/
North Snowy Range Foothills-South Laramie Range-South Laramie
Range Foothills-
Including the cities of Federal, Buford, Arlington, Elk Mountain,
Vedauwoo, Horse Creek, Pumpkin Vine, and Whitaker
1046 PM MST Mon Nov 17 2025

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Winds have diminished below warning thresholds. However, wind gusts 
up to 50 mph will be possible over the next few hours.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:56 AM MST, 2 hours 22 minutes earlier. Its key messages:

  • A Pacific storm system will move into the area later this weekend bringing snow...rain...and cooler temperatures by Monday.
  • Gradual cooling trend expected next week with a chance of rain and/or snow Thursday and Friday.
Area forecast discussion, Nov 16, 10:56 AM MST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1056 AM MST Sun Nov 16 2025

.KEY MESSAGES...

- A Pacific storm system will move into the area later this
  weekend bringing snow...rain...and cooler temperatures by
  Monday.

- Gradual cooling trend expected next week with a chance of rain
  and/or snow Thursday and Friday.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 325 AM MST Sun Nov 16 2025

Quiet and dry weather will continue one more day before the next
Pacific storm system impacts the region by late this evening
and tonight. Models show the high amplitude upper level ridge
axis sliding northeast over the Front Range this afternoon and
then east of the area tonight. Current IR Satellite loops shows
the potent upper level disturbance across central/southern
California lifting northeast into the Great Basin region today.
This system is forecast to (finally) give us some precipitation
late tonight through Monday evening across most of the region.
For today, high temperatures will remain in the upper 50s to
upper 60s...warmest across eastern Wyoming and western Nebraska.
Dry conditions will continue until late this afternoon as the
leading edge of the precipitation shield moves into the far
southern Wyoming mountains around sunset.

All models in good agreement as this Pacific storm system ejects
northeast across the area. This storm is trending slower
compared to 24 hours ago and is now keeping a closed low,
instead of the open wave trough, as it redevelops over far
southeast Wyoming and the southern Nebraska Panhandle by Monday
afternoon. This trend has led to poor run to run consistency
between model runs (00z versus 18z, etc), so forecast confidence
is only moderate at best. Thankfully, the storm is pretty
progressive...but will have to watch for any slow down in
forward speed which may exacerbate snowfall concerns across the
high valleys and mountains.

By this evening, negatively tilted trough axis will quickly move
into northern Colorado and eventually southern Wyoming.
Precipitation type will initially begin as rain or rain/snow
mix, even for the mountains, as 700mb temperatures finally fall
below freezing after sunset. There is also some concern of
thunderstorm activity out ahead of the surface cold front. High
res guidance prog reflectivity shows higher DBZ echoes across
Carbon and even Albany county this evening. Believe high res
models are picking up on some conditional instability in the
midlevels as colder air aloft pushes into the area. CAPE values
are generally below 300 j/kg, but it should be enough for some
lines of thunder showers given the amounts of forcing associated
with this system. Added thunderstorms to the forecast, but did
not go as far east as the HRRR suggests given the relatively dry
boundary layer over the eastern high plains. Any rainfall with
quickly change over the snow in the mountains, with snowlevels
falling to 6500 to 7500 feet. All models have increased QPF in
the mountains and adjacent foothills near the Sierra Madre and
Snowy Range. This makes sense given the recent model trend of a
more organized storm system and enhanced west to southwest
upslope flow along the spine of the mountains. Issued a Winter
Weather Advisory for the Sierra Madre Range and the Snowy Range
starting at 800 PM this evening and continuing through Monday
evening. Expect the advisory amounts to be mainly confined to
areas above 8000 to 8500 feet. Thought about issuing a Winter
Storm Watch, but with the bare ground across the midslopes
combined with relatively warm ground temperatures...decided
against it. Will keep an eye on SNOTEL observations tonight
before any potential upgrades. In addition, expect a lull in the
snowfall between the initial convective band this evening and
the upslope wrap-around snowfall tonight after midnight. These
elements should limited rapid snowfall accumulations for most
areas. Will have to monitor the Elk Mountain/Arlington area and
southwest Carbon county for Winter Weather Advisory conditions
as well since models have trended higher with snowfall totals in
these areas. Further east across the high plains, expect some
rain/snow mix down to 6000 feet, but it should mainly be a rain
event for eastern Wyoming and western Nebraska. May need to add
isolated thunderstorms over these areas if model trends
continue.

The biggest forecast uncertainty for this event is winds, likely
due to the change in track and evolution of the storm system.
In-house wind guidance has started to back off with strong winds
across the wind prone areas and sub-wind prone areas along and
west of the Interstate 25 corridor. Models, including some high
res guidance, has completely backed off with the strong wind
potential late tonight, but is now showing the stronger winds
behind the main system during the day on Monday. With so many
uncertainties with timing and track, decided against issuing any
High Wind Watches for now with huge ensemble spreads with
sustained winds and wind gusts. Would like to note that the 00z
NAM and HRRR were the most aggressive with these winds on
Monday, showing gusts up to 70 mph for the wind prone areas and
Cheyenne. These models have since backed off, but still show
very windy conditions. Increased winds a bit, but kept them near
or below High Wind criteria. Another issue is precipitation
loading. With higher snowfall rates expected across the I-80
Summit and Arlington/Elk Mountain compared to yesterday, wind
speeds tend not to be as high as models suggest...especially in
the absence of a developing low pressure system near the
surface.

Otherwise, Monday will be around 10 to 15 degrees cooler as the
long term cooling trend begins. Highs in the mid 40s to mid 50s
are expected with 20s and low 30s in the mountains. Seasonably
cold temperatures expected Monday night.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 310 PM MST Sat Nov 15 2025

A brief ridge sets up Tuesday night into Wednesday, however
another system pushes into the Western coast Wednesday night.
Cluster Analysis shows some uncertainty with the location and
strength of the next system. Some clusters show a potential for
the system to track to the northeast from the California coast
allowing for the system to become negatively tilted as it tracks
through the Intermountain West to give us daily precipitation
chances through the weekend. The other clusters depict a more
eastern track from the California coast. This track amplifies a
ridge over the Intermountain West as the system would then
traverse the southern portion of the United States. If this
ridge sets up it would decrease the precipitation chances in the
back half of the week extending through the weekend.

The global ensembles have also reached a consensus of the gradual
downward trend in the daily high temperatures. Colder air spills
down from the Canadian Providences following the low pressure
systems moving through the upcoming week. 700mb temperatures are
expected to hover around -4c for this upcoming week. This will
gradually drop temperatures from the 60's at the start of the week
into the 40's by the weekend. Overnight temperatures also look to
ride the downward trend with temperatures reaching into the 20's by
next weekend. Ensembles do show the downward temperature trend
continuing to the end of the month. By the end of the month high
temperatures could be in 20's and 30's with overnight temperatures
in the teens if this trend continues.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1055 AM MST Sun Nov 16 2025

Minimal aviation concerns are expected during the day at all
terminals. This evening, a storm system will begin to move into
southeast Wyoming, bringing precipitation and low stratus. A rain
snow mix will be possible at KRWL and KLAR, likely reducing
visibility below VFR criteria. Low stratus will also lead to low
CIGs at KRWL. Precipitation will move into terminals further
east later overnight and into Monday morning, however this
precipitation will likely remain as rain, causing less impacts.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 8 PM this evening to 8 PM MST
     Monday for WYZ112-114.
NE...None.

&&

SHORT TERM...TJT
LONG TERM...MM
AVIATION...SF
Hazardous weather outlook, Nov 16, 5:50 AM MST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
550 AM MST Sun Nov 16 2025

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
171300-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
550 AM MST Sun Nov 16 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Pacific storm system will move into the area with chances for
precipitation, very windy conditions, and cooler temperatures.
Rain may mix with snow down to elevations of 6000 feet on Monday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103>105-109>116-171300-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
550 AM MST Sun Nov 16 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A Winter Weather Advisory is in effect for the Sierra Madre and
Snowy Ranges of southeast Wyoming where 6+ inches of snow is
possible starting this evening. For the high valleys and the
Laramie Range, periods of snow possible through Monday with up to
2 inches of snow accumulation mainly on grassy and elevated
surfaces.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Light snow will taper to snow showers and flurries later on
Monday. Very windy conditions are possible near the Colorado
border with gusts over 50 MPH likely.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:09 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon42 hr

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.